Accessibility navigation

Inverse Steklov spectral problem for curvilinear polygons

Krymski, S., Levitin, M., Parnovski, L., Polterovich, I. and Sher, D. A. (2021) Inverse Steklov spectral problem for curvilinear polygons. International Mathematics Research Notices, 2021 (1). pp. 1-37. ISSN 1687-0247

Text - Accepted Version
· Please see our End User Agreement before downloading.


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1093/imrn/rnaa200


This paper studies the inverse Steklov spectral problem for curvilinear polygons. For generic curvilinear polygons with angles less than π, we prove that the asymptotics of Steklov eigenvalues obtained in [LPPS19] determines, in a constructive manner, the number of vertices and the properly ordered sequence of side lengths, as well as the angles up to a certain equivalence relation. We also present counterexamples to this statement if the generic assumptions fail. In particular, we show that there exist non-isometric triangles with asymptotically close Steklov spectra. Among other techniques, we use a version of the Hadamard–Weierstrass factorisation theorem, allowing us to reconstruct a trigonometric function from the asymptotics of its roots.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:91891
Publisher:Oxford University Press


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation